Georgia, 2023

Strong Wind in Georgia, December 17, 2023

December 17, 2023 · NWS CHS · 2 events in 2 counties and zones

A low pressure system developed over the Gulf of Mexico and tracked northeast across the Florida Peninsula in the early morning hours of December 17th, then strengthened across warm Atlantic waters while passing along the Southeast Coast, bringing minor impacts in the form of coastal flooding and strong winds across southeast Georgia. 07 ft MLLW on December 17th, which is the 15th highest tide…

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

A low pressure system developed over the Gulf of Mexico and tracked northeast across the Florida Peninsula in the early morning hours of December 17th, then strengthened across warm Atlantic waters while passing along the Southeast Coast, bringing minor impacts in the form of coastal flooding and strong winds across southeast Georgia.

Moderate coastal flooding occurred along the southeast Georgia coast, with the Fort Pulaski Tide Gage (FPKG1) peaking at 10.07 ft MLLW on December 17th, which is the 15th highest tide on record at this location. A daily record rainfall amount of 3.16 inches was also set at the Savannah, GA (KSAV) climate site. Elsewhere, rainfall amounts generally fell within the 2 to 4 inch range across southeast Georgia.

During rapid intensification, the low pressure system displayed central pressures lowering from 1010 mb at 7 AM December 16th to 988 mb at 7 PM December 17th, a 22 mb drop in a 36-hr period. This led to a strong pressure gradient across the region as well as December minimum sea-level pressure records being set at several coastal sites along the Southeast Coast, including at Savannah, GA (KSAV). Observed wind gusts along the coast were generally between 40 and 50 mph, which led to a few trees down across the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Dec 17, 7:39 AM EST, 21 minutes earlier.

Area forecast discussion, Dec 17, 7:39 AM EST, 21 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
739 AM EST Sun Dec 17 2023

.SYNOPSIS...
A strong nor'easter will cross the region today and tonight,
followed by high pressure through the rest of the week.

&&

.NEAR TERM /THROUGH TONIGHT/...
Low level warm advection is intensifying out of the Atlantic,
where MLCAPE of 250-500 J/kg is expanding north into our Georgia
waters. this will lead to the formation of isolated or scattered
t-storms on the Georgia waters early on, spreading north into
the South Carolina waters during the mid and late morning. It
will also generate some heavier rainfall rates, first over the
ocean, then across some coastal land areas as we progress
through the morning. Flood Advisories can be expected.

Today: A classic nor'easter will impact the entire area as a
piece of the main upper trough moving across the Great lakes and
Ohio and Tennessee Valley briefly tries to cut off from the
westerlies across the southeast states. The main surface low
down around 998 mb will move ashore from the Gulf of Mexico
somewhere near or over the Big Bend region of Florida early on.
The low then crosses the peninsula and re- emerges off the
northeast Florida and southeast Georgia coasts by late morning,
then it rides northeast not too far off our coast. As it does so
it deepens to around 990 mb by end of the day. This system,
although it is baroclinic, will be similar to a low or mid range
tropical storm, in that it will bring a number of weather
hazards.

Heavy Rainfall/Flooding: While we will discuss this further in
the HYDRO section below, after collaboration with WPC, we have
raised rainfall amounts to as much as 4-7 inches near and east
of I-95, with locally higher amounts. To the west the amounts
will still be impressive, but more in the 3-4 inch range.

High Winds: The Wind Advisory has been both expanded in areal
coverage and extended in time. It still looks like there will be
two distinct high wind events. The first is this morning with
strong low level jetting in the warm sector. The second is this
afternoon into tonight due to a very tight pressure gradient in
wake of the low and in response to cold air advection. The
forecaster yesterday talked about the possibility of a sting
jet, but should one occur, and based on simulated satellite
imagery, it would transpire to the south of our area. This still
bears close watching through the day, as sting jets are very
difficult to forecast accurately.

Utilizing the HREF as the main reasoning for the Wind Advisory,
it shows 40-55 mph gusts over coastal Charleston, Colleton and
Beaufort County this morning. While a second region of 40-45 mph
wind gusts develops late morning across interior Georgia and
spreads eastward through the day and into tonight. Thus we have
extended the Wind Advisory through 1 AM tonight, although it
could go longer for at least parts of the local counties. There
will also be higher winds on elevated bridges and overpasses,
especially in and near the Savannah, Beaufort and Charleston
areas.

The combination of the widespread rains and these winds will
cause some downing of trees and power lines.

Severe Weather: Although destabilization will be tempered by
extensive rains ahead of the surface low, and the overall MLCAPE
and lapse rates are quite poor, given the strength of the shear,
there does remain the potential for a few damaging wind events
and maybe even a couple of brief tornadoes. The best chances
for any severe weather is across Charleston, Berkeley and
Colleton, where SPC has a Slight Risk. The most likely timing
for any severe weather is during the late morning and this
afternoon. Even in the absence of severe weather, isolated
general or marginally severe t-storms can occur over a much
larger portion of the forecast area.

We're showing 100% PoPs all places given the high PWat which is
well above the 90th percentile for the date. With the track of
the low to be mostly if not entirely over the ocean, max temps
will mainly be in the upper 50s and lower 60s. Although some
mid to perhaps upper 60s can also occur overt parts of the
coastal counties where there is some influx of marine air.

With the low off to the northeast tonight, rain coverage drops
dramatically from southwest to northeast, with steadily clearing
skies during the late evening and overnight. Cold advection will
drop lows to the lower and middle 40s.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
By Monday morning, the nor'easter will be positioned near the Outer
Banks and accelerating northward. Some lingering showers across the
Charleston and Berkeley County are possible during the pre-dawn
hours Monday due to wrap-around moisture on the backside of the low,
however rain will quickly come to an end in the morning as low level
flow shifts out of the west and a dry air mass moves into the area.
Skies will rapidly clear in the morning to reveal nearly full
sunshine. A mid-level low will dive down into the Mid-Atlantic late
Monday, which will push a reinforcing surface cold front across the
region overnight. A large area of high pressure situated over the
Central U.S. will then shift into the eastern portion of CONUS. This
will result in dry, rain-free conditions through the short-term
period.

High temperatures Monday will reach the upper 50s for most locations
and near 60 degrees along the coast. Monday night will be chilly due
to the FROPA; causing lows to dip into the upper 20s far inland and
low 30s elsewhere. Tuesday will be colder behind the front, with
highs only reaching the mid to upper 40s despite full sunshine. We
expect the coldest night of the week to occur Tuesday night into
Wednesday morning with lows plummeting in the mid to upper 20s away
from the coast and low to mid 30s along the immediate coastline.
Wednesday should be a touch warmer with highs in the upper 40s to
low 50s.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
Surface high pressure will prevail across the eastern U.S. resulting
in dry, rain-free conditions through the rest of the week. A warming
trend will persist through the weekend, with temperatures near-
normal on Thursday and increasing to above normal for the weekend.

&&

.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
KCHS/KJZI/KSAV: Intensifying low pressure moving onshore from
the Gulf of Mexico near Cedar Key early this morning will re-
emerge off the coastal of KJAX by late morning, then lifts
northeast over the nearby Atlantic of the terminals this
afternoon. This will lead to moderate or heavy steady rains
impacting all sites into the afternoon, before tapering off
late, and ending tonight. IFR conditions will prevail as a
result, before drier air aloft moves in overnight and leads to a
return to VFR late in the 12Z TAF cycle. We did tweak the
timing of any t-storms occurring, mainly late morning/early
afternoon at KSAV and during the afternoon at KCHS and KJZI.
VCTS will suffice for now until radar trends are better
determined. All terminals will experience strong and gusty
surface winds and/or LLWS through most of the forecast period.

Extended Aviation Outlook: Other than breezy conditions Monday, VFR
will prevail through the week.

&&

.MARINE...
We've finally starting getting Gale Force gusts at 41008 and the
Savannah Entrance Light, and these winds will spread further
north this morning, reaching even higher speeds on all waters.
No changes to the ongoing Gale and Storm Warnings. The 00Z and
06Z runs of the NamNest and several runs of the HRRR showing
the possibility of hurricane force wind gusts at 41004 during
the late morning or early afternoon.

Today and tonight: Extremely dangerous conditions will occur
over our coastal waters in response to intensifying low
pressure that rides over the marine area later this morning and
this afternoon, pulling off to the northeast during tonight. The
risk of Storm Force wind gusts has increased enough where we
have a Storm Warning on the Georgia offshore waters and the
Charleston County Atlantic waters. The other marine zones have a
Gale Warning, although there could be a few gusts approaching
Storm Force. Just not enough for that high of a warning.

Wind gusts will reach around 50 kt over the AMZ350 waters, with
some indications of even briefly higher values. They'll also
reach near 50 kt on AMZ374, with 40 or 45 kt elsewhere in the
Atlantic. Charleston Harbor winds look to peak at 35-40 kt.
Seas will be as big as 11-18 feet in the Atlantic and waves up
to 4 feet in Charleston Harbor.

There is a few hours of a somewhat "lull" in winds this
afternoon during the transition between the surface low moving
northeast and before the cold advection gets cranking again in
its wake.

Mariners care also advised that isolated severe storms with
damaging winds and isolated waterspouts are also possible today,
especially near and north and east of the track of the surface
low. That pretty much covers the entire marine area.

Monday through Friday: By Monday morning, the nor'easter will be
positioned near the Outer Banks and accelerating northward. Seas and
westerly winds will remain elevated Monday into Tuesday as a cold
front pushes offshore late Monday night. Small Craft Advisories will
likely be needed for all marine zones, including the Charleston
Harbor. By Tuesday night, the nearshore waters out to 20nm should be
free of headlines as seas drop to 3 to 5 feet in those zones.
Meanwhile, a Small Craft Advisory will likely persist through the
period for the outer GA waters (from 20-60nm) due to the
continuation of 6 foot seas. Winds shifting out of the
north/northeast will decrease to around 15 kt with gusts to 20 kt
late Tuesday night as well. For Wednesday and beyond, no marine
concerns are anticipated with high pressure in place.

High Surf: Now that there has been an extended stretch of
strong onshore winds that continue today, we have maintained the
High Surf Advisory for all beaches. There will also be areas of
beach erosion.

&&

.HYDROLOGY...
Storm total rainfall amounts of 4-7" can be expected. PWATs in
excess of 1.50" and impressive moisture transport via a 50-55 kt
low-level jet will support some modest rainfall rates for
December. WPC has the entire region in a Slight Risk of
Excessive Rainfall today as a result.

For areas along/east of I-95, some surface-based instability
will support even heavier hourly rainfall rates, possibly as
high as 2 or even 3 inches per hour. With the core of the
heaviest rains likely to occur this morning near high tide,
there will be an increased risk for flash flooding with tides
running far above predicted levels. A Flood Watch remains in
effect for areas along/east of I-95, including both the
Charleston and Savannah metro regions.

Area rivers and creeks will also respond to these rains,
although it will take at least 1-2 days for some of the bigger
rivers to reach flood stage. Area creeks have the best chance of
responding to these rains much more quickly, and we'll monitor
for possible Flood Warnings through the day.

&&

.TIDES/COASTAL FLOODING...
Given that there will still be strong northeast or east winds along
the coast with the late morning high tide, and there will likely
be heavy rainfall ongoing at or near the high tide, we have gone
ahead with a Coastal Flood Warning for coastal Charleston and
coastal Colleton. A Coastal Flood Advisory is also in effect for
the rest of the coast, including the Tidal Berkeley zone. It's
very likely that at least 2 foot departures will occur, which is
a very rare occurrence. Climatology from Fort Pulaski reveals
that high tides reaching action stage or greater from non-tropical
events since 1996 totaled 346. Of those 346, only 1 high tide
had a 2 foot departure or greater. At Charleston Harbor, there
have been 838 high tides reaching minor flooding or greater from
non-tropical events since 1996. Out of those 838 events, only
14 high tide events had a tidal departure of 2 feet or higher.
Our latest forecast is for departures of almost 2.5 ft MLLW at
both Fort Pulaski and in Charleston Harbor.

Interestingly is that tides tonight and Monday will swing the
other way, with large negative departures to occur due to the
strong offshore flow.

&&

.CLIMATE...
December 17 Record Rainfall
KCHS: 0.66/1975 (1.05 so far today)
KCXM: 1.18/1923
KSAV: 1.96/1880

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Wind Advisory until 1 AM EST Monday for GAZ087-088-099>101-
     114>119-137>141.
     Flood Watch until 1 PM EST this afternoon for GAZ116>119-
     137>141.
     High Surf Advisory until 1 AM EST Monday for GAZ117-119-139-
     141.
     Coastal Flood Advisory until 1 PM EST this afternoon for
     GAZ117-119-139-141.
SC...Wind Advisory until 1 AM EST Monday for SCZ040-042>045-047>052.
     Flood Watch until 1 PM EST this afternoon for SCZ043>045-
     047>052.
     Coastal Flood Advisory until 1 PM EST this afternoon for
     SCZ048-051-052.
     High Surf Advisory until 9 AM EST Monday for SCZ048>051.
     Coastal Flood Warning until 1 PM EST this afternoon for SCZ049-
     050.
MARINE...Gale Warning until 4 AM EST Monday for AMZ330-352.
     Storm Warning until 4 PM EST this afternoon for AMZ350.
     Gale Warning until 1 AM EST Monday for AMZ354.
     Storm Warning until 1 PM EST this afternoon for AMZ374.

&&

NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
HYDROLOGY...
TIDES/COASTAL FLOODING...
CLIMATE...
Hazardous weather outlook, Dec 17, 6:39 AM EST, 1 hour 21 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
639 AM EST Sun Dec 17 2023

GAZ116-118-137-138-140-SCZ047-171245-
Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh-
Inland Jasper-
639 AM EST Sun Dec 17 2023

...WIND ADVISORY IN EFFECT UNTIL 1 AM EST MONDAY...
...FLOOD WATCH IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

GAZ087-088-099>101-114-115-SCZ040-042-171245-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-Allendale-
Hampton-
639 AM EST Sun Dec 17 2023

...WIND ADVISORY IN EFFECT UNTIL 1 AM EST MONDAY...

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ330-171245-
Charleston Harbor-
639 AM EST Sun Dec 17 2023

...GALE WARNING IN EFFECT UNTIL 4 AM EST MONDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

Severe Thunderstorms: Isolated thunderstorms today could become
severe with damaging wind gusts and perhaps a few waterspouts.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

SCZ049-050-171245-
Coastal Colleton-Charleston-
639 AM EST Sun Dec 17 2023

...HIGH SURF ADVISORY IN EFFECT UNTIL 9 AM EST MONDAY...
...WIND ADVISORY IN EFFECT UNTIL 1 AM EST MONDAY...
...FLOOD WATCH IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...COASTAL FLOOD WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for southeast South Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   High Surf Advisory.
   Wind Advisory.
   Coastal Flood Warning.

Severe Thunderstorms: Isolated thunderstorms today could become
severe with damaging wind gusts and perhaps a brief tornado.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

GAZ117-119-139-141-171245-
Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh-
639 AM EST Sun Dec 17 2023

...HIGH SURF ADVISORY IN EFFECT UNTIL 1 AM EST MONDAY...
...WIND ADVISORY IN EFFECT UNTIL 1 AM EST MONDAY...
...FLOOD WATCH IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for southeast Georgia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   High Surf Advisory.
   Wind Advisory.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

SCZ048-051-171245-
Beaufort-Coastal Jasper-
639 AM EST Sun Dec 17 2023

...HIGH SURF ADVISORY IN EFFECT UNTIL 9 AM EST MONDAY...
...WIND ADVISORY IN EFFECT UNTIL 1 AM EST MONDAY...
...FLOOD WATCH IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for southeast South Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   High Surf Advisory.
   Wind Advisory.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

SCZ052-171245-
Tidal Berkeley-
639 AM EST Sun Dec 17 2023

...WIND ADVISORY IN EFFECT UNTIL 1 AM EST MONDAY...
...FLOOD WATCH IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for southeast South Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Wind Advisory.
   Coastal Flood Advisory.

Severe Thunderstorms: Isolated thunderstorms today could become
severe with damaging wind gusts and perhaps a brief tornado.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ350-171245-
Waters from South Santee River to Edisto Beach SC out 20 NM-
639 AM EST Sun Dec 17 2023

...STORM WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Warning.

Severe Thunderstorms: Isolated thunderstorms today could become
severe with damaging wind gusts and perhaps a few waterspouts.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ352-171245-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
639 AM EST Sun Dec 17 2023

...GALE WARNING IN EFFECT UNTIL 4 AM EST MONDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

Severe Thunderstorms: Isolated thunderstorms today could become
severe with damaging wind gusts and perhaps a few waterspouts.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ374-171245-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
639 AM EST Sun Dec 17 2023

...STORM WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ354-171245-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
639 AM EST Sun Dec 17 2023

...GALE WARNING IN EFFECT UNTIL 1 AM EST MONDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

SCZ045-171245-
Inland Berkeley-
639 AM EST Sun Dec 17 2023

...WIND ADVISORY IN EFFECT UNTIL 1 AM EST MONDAY...
...FLOOD WATCH IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for southeast South Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Wind Advisory.

Severe Thunderstorms: Isolated thunderstorms today could become
severe with damaging wind gusts and perhaps a brief tornado.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

SCZ043-044-171245-
Inland Colleton-Dorchester-
639 AM EST Sun Dec 17 2023

...WIND ADVISORY IN EFFECT UNTIL 1 AM EST MONDAY...
...FLOOD WATCH IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for southeast South Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

In the hours before

Local storm report, Dec 17, 5:52 AM EST, 2 hours 8 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
552 AM EST Sun Dec 17 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 AM     Non-Tstm Wnd Gst 22 ESE Racccon Bluff    31.40N  80.87W
12/17/2023  M47 mph          AMZ354             GA   Buoy

            The buoy at Gray's Reef measured a wind gust of 41
            knots.

&&

Event Number CHS2301595

BRM

Event by event

2 strong wind. Local standard time, as filed.

Strong Wind, Coastal McIntosh

When
December 17, 8:00 AM EST to 8:01 AM EST
Where
Coastal McIntosh forecast zone
Measured
45 kt (52 mph) estimated gust
Reported by
911 Call Center

A McIntosh County 911 Call Center reported a tree down and blocking the road near the intersection of Highway 99 and Ridgeway Road.

Strong Wind, Coastal Chatham

When
December 17, 12:00 PM EST to 12:01 PM EST
Where
Coastal Chatham forecast zone
Measured
45 kt (52 mph) estimated gust
Reported by
Park/Forest Service

A picture was relayed of a large tree down and blocking a trail.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2023Every state in 2023This day in weather historyWarnings in Georgia, December 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1153571, 1153572.